Homework Help

What is hypoanxiolytic withdrawal and why is it so dangerous?

user profile pic

newspapers | (Level 2) Honors

Posted May 20, 2013 at 11:27 AM via web

dislike 0 like

What is hypoanxiolytic withdrawal and why is it so dangerous?

1 Answer | Add Yours

user profile pic

crmhaske | College Teacher | (Level 3) Associate Educator

Posted May 20, 2013 at 5:17 PM (Answer #1)

dislike 0 like

Hypnotic or anxiolytic withdrawal occurs when an individual abruptly ceases or reduces the use of such drugs.  For this reason, when patients wish to stop these kinds of medication, doctors urge tapering off as quitting cold turkey can have dangerous and sometimes deadly consequences.  The symptoms of withdrawal have been known to include insomnia, nausea/vomiting, hallucinations, grand mal seizures, and suicidal thoughts and attempts (documented in relation to anxiolytic Benzodiazepine, especially in rapid reduction during pregnancy and other abrupt withdrawals).  The symptoms of withdrawal typically last up to 2 months but can last for years, at which point it is called protracted withdrawal syndrome.  Detox facilities can actually prove to be harmful to those who have been using the drug on a regular rather than recreational basis.

Sources:

Join to answer this question

Join a community of thousands of dedicated teachers and students.

Join eNotes